Posted By Sherry Marcum on September 08, 1998 at 22:59:48:
I am a 29 year old female with a history of cervical cancer that resulted in a radical hysterectomy, radiation to the pelvic area combined with three (1) week treatments of 5-FU and Cistplatin. After all my treatments were finished. I started having bladder problems (spasdic bladder) it was ruled out that I had radiation cystitis of interstitial cystitis. Acouple of months went by and I started having numbness down my right leg. I saw my radiation oncologist and she didn't have a clue. She said we would follow up in a few months. After these few months I was having a hard time walking, so I asked her if we shouldn't look into this more, my concern was of reoccurence of the cancer. She said it was to earily and left it at that, as I was leaving she said she would follow up with my family practioner, but this never happened. Finally I got Debbie my doctor to order a MRI the results were radiation damage to L-4, L-5, S-1' S-2, and S-3. Then I was sent a neurologist he put me on high doses fo steriods and I gained alot of weight as a result and I really didn't see any difference in the way things were going with my legs. He also did a MRI and the results were the same. I have yet to have someone say they really know what is going to happen to me or if there is a chance I may get better. It has been a year since all of this started and I am losing hope. I graduated right after my last chemo treatment from college with my degree in Respiratory therapy and now I am unable to work because of the extreme weakness in my legs. I guess my guestion is have you seen this without cancer involvement and if so what kind of tretment have you suggested to your patient? Thank you for your time.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.